Alert archive / Arkansas / Frost Advisories in 2021

Frost Advisory 1, NWS Little Rock, AR

March 31, 2021Cleburne County, Independence County, Jackson County, Arkansas

NWS Little Rock, AR issued this frost advisory at Mar 31, 2021, 4:17 AM CDT for Cleburne County, Independence County, Jackson County, Arkansas. It took effect at Apr 1, 2021, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 31, 2021, 4:17 AM CDT (09:17 UTC)
In effect from
Apr 1, 2021, 3:00 AM CDT
Expired
Mar 31, 2021, 11:10 AM CDT
In force
Issued by
NWS Little Rock, AR

Counties Cleburne County, AR, Independence County, AR, Jackson County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS74 KLZK 310917
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
417 AM CDT Wed Mar 31 2021

ARZ003>008-012>015-017-312130-
/O.UPG.KLZK.FZ.A.0001.210401T0800Z-210401T1400Z/
/O.NEW.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Lawrence-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Walnut Ridge, 
and Hoxie
417 AM CDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 30s.

* WHERE...Portions of eastern and north central Arkansas.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ016-023>025-312130-
/O.NEW.KLZK.FR.Y.0001.210401T0800Z-210401T1400Z/
Independence-Van Buren-Cleburne-Jackson-
Including the cities of Batesville, Fairfield Bay, Clinton, 
Heber Springs, and Newport
417 AM CDT Wed Mar 31 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

* WHAT...Near to slightly above freezing temperatures. 

* WHERE...Independence, Van Buren, Cleburne and Jackson Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

230
1 follow-up statement
263 
WWUS74 KLZK 311610
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1110 AM CDT Wed Mar 31 2021

ARZ016-023>025-010015-
/O.UPG.KLZK.FR.Y.0001.210401T0800Z-210401T1400Z/
/O.EXA.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/
Independence-Van Buren-Cleburne-Jackson-
Including the cities of Batesville, Fairfield Bay, Clinton, 
Heber Springs, and Newport
1110 AM CDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

* WHAT...Near to slightly below freezing temperatures.

* WHERE...Independence, Van Buren, Cleburne and Jackson Counties.

* WHEN...From 3 AM to 9 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions could kill sensitive
  outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ033-034-010015-
/O.EXA.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/
White-Woodruff-
Including the cities of Searcy, Beebe, Augusta, McCrory, 
and Cotton Plant
1110 AM CDT Wed Mar 31 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 
  30s.

* WHERE...White and Woodruff Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ003>008-012>015-017-010015-
/O.CON.KLZK.FZ.W.0001.210401T0800Z-210401T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Lawrence-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Walnut Ridge, 
and Hoxie
1110 AM CDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 
  30s.

* WHERE...Portions of eastern and north central Arkansas.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this frost advisory went out at Mar 31, 4:12 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 31, 4:12 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
412 AM CDT Wed Mar 31 2021

.SHORT TERM...Today Through Thursday Night

Scattered showers and thunderstorms were ongoing across Srn AR as
a cold front sweeps across the state. Ahead of the front,
temperatures were hovering near 70 degrees with dew point
temperatures between 65-70 degrees. The front was currently near
El Dorado to Monticello to Arkansas City line. N of the front,
quiet weather was ongoing and very dry air was filtering into the
Nrn third of the state.

A few of the storms over Srn AR reached severe limits overnight with
large hail the primary hazard. These storms will continue to pose
a hail and isolated wind hazard until the front exited the state
this morning. Aloft, an upper level trough will slide across the
region later this morning and as this happens, broad forcing for
ascent should trigger additional showers over much of AR. This
precipitation will occur on the cold side of the front, therefore
strong thunderstorms are not anticipated.

Today, temperatures will remain chilly under abundant cloud
cover. Highs will actually be warmest W, N, and NW where skies
clear by late afternoon with readings approaching 60 degrees.
Across SErn portions of the state, cloud cover and lingering
precipitation should hold temperatures to around 50 degrees. Upper
ridging at the surface and aloft will build into the region in the
wake of the frontal passage. This will bring quiet weather
conditions and below average temperatures to AR through the short
term.

Beginning tonight, temperatures are expected to bottom out in the
upper 20s N to mid 30s S. As a result, issued a freeze warning for
the Nrn two rows of counties in AR and a frost advisory for Van
Buren, Cleburne, Independence, and Jackson counties where
temperatures will approach or hover just above freezing. Further
S, patchy areas of frost will be possible.

Similar conditions will be noted Thursday night as high pressure
settles in over the top of AR. The potential for a more
widespread frost/freeze is possible Friday morning, therefore
additional frost/freeze headlines will likely be needed.
Afternoon highs on Thursday should top out in the lower 50s to
lower 60s under clear skies.

&&

.LONG TERM...Friday Through Wednesday

Overall the long term period looks to be uneventful with dry
conditions and a warming trend expected. With no significant
differences seen in the long term models, a general blend of
solutions is preferred.

Period initiates with broad surface high pressure centered just to
the northeast of the state. Clear skies and light winds will provide
a very chilly start to the day with many areas of northern and
eastern Arkansas experiencing sub freezing temperatures. Areas that
do not see lows dropping below freezing will see readings at or just
slightly above it.

As the day progresses, the anticyclone will move slowly to the east
on Friday with winds turning more to the south to southeast with
time. The surface high will drift to the southeast over the weekend
and be located off the coast by early next week. This in turn will
bring a warming trend back to the area with temperatures going from
below seasonable norms to above them.

With southerly flow returning, moisture levels do increase but
benign upper pattern does not support any precipitation chances at
this time and will go with a dry forecast. Models do bring a front
in just beyond the end of the period but until then, no significant
or hazardous weather is expected outside of the cold temperatures
Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     58  32  55  29 /  30   0   0   0
Camden AR         55  36  61  32 /  60   0   0   0
Harrison AR       57  30  54  30 /  20   0   0   0
Hot Springs AR    57  34  61  32 /  50   0   0   0
Little Rock   AR  55  35  59  32 /  50   0   0   0
Monticello AR     55  36  57  33 /  60   0   0   0
Mount Ida AR      59  33  60  32 /  40   0   0   0
Mountain Home AR  59  30  55  29 /  20   0   0   0
Newport AR        55  31  54  29 /  40   0   0   0
Pine Bluff AR     52  34  57  32 /  60   0   0   0
Russellville AR   60  33  60  32 /  30   0   0   0
Searcy AR         56  32  56  29 /  50   0   0   0
Stuttgart AR      52  33  56  31 /  60   0   0   0
&&

.LZK Watches/Warnings/Advisories...
Freeze Warning from 3 AM to 9 AM CDT Thursday FOR Baxter-Boone-
Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy-Sharp-Stone.

Frost Advisory from 3 AM to 9 AM CDT Thursday FOR Cleburne-
Independence-Jackson-Van Buren.

&&

Short Term...JONES / Long Term...56

In the hours before

Special weather statement, Mar 30, 11:21 PM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021

ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Okolona...                        Gum Springs in Clark County...
Richwoods...                      Halfway...
Antoine...                        Lower Lake Recreation Area...
Curtis...                         Manning...
Joan...                           Hollywood...
Dalark...                         Griffithtown...

LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
      3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339

Goudsward
Special weather statement, Mar 31, 1:41 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
141 AM CDT Wed Mar 31 2021

ARZ053-062-066-067-310730-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
141 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...NORTHERN
CALHOUN...SOUTHERN DALLAS AND NORTHERN OUACHITA COUNTIES UNTIL 230 AM
CDT...

At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Whelen Springs, or 15 miles east of Prescott, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fordyce...                        Bearden...
Thornton...                       Chidester...
Whelen Springs...                 Highland Industrial Park...
Ellisville...                     White Oak Lake State Park...
Harlow...                         Tinsman...
Amy...                            Chambersville...
Eagle Mills...                    Harmony Grove...
Ouachita...                       Holly Springs...
Reader...                         Vaden...
Hopeville...                      Tates Bluff...

LAT...LON 3368 9311 3378 9310 3382 9314 3380 9318
      3382 9320 3387 9320 3387 9238 3384 9234
      3382 9234 3360 9235
TIME...MOT...LOC 0639Z 272DEG 44KT 3378 9312

Goudsward
Special weather statement, Mar 31, 2:21 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
221 AM CDT Wed Mar 31 2021

ARZ057-064-065-310745-
Lincoln AR-Desha AR-Arkansas AR-
221 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DESHA...EAST CENTRAL
LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL 245 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 16 miles northeast of Dumas, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gillett...                        Merrisach Lake...
Trusten Holder WMA...             Arkansas Post...
Weber...                          Tichnor...

LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
      3397 9100 3400 9102 3398 9108 3396 9109
      3401 9146 3408 9145 3409 9143 3419 9144
      3421 9107 3420 9109 3414 9108 3412 9111
      3412 9096 3409 9092 3409 9087
TIME...MOT...LOC 0721Z 272DEG 45KT 3410 9136

Goudsward
Special weather statement, Mar 31, 2:59 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 AM CDT Wed Mar 31 2021

ARZ063-065-068-069-310845-
Bradley AR-Drew AR-Cleveland AR-Desha AR-
259 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES
UNTIL 345 AM CDT...

At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weeks, or near Warren, moving east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monticello...                     Warren...
Dermott...                        Wilmar...
Green Hill...                     Weeks...
McGehee...                        Baxter...
New Hope in Drew County...        Enon...
Halley...                         Selma...
Masonville...                     Collins...
McArthur...                       Orlando...
Carmel...

LAT...LON 3354 9224 3373 9222 3369 9128 3352 9130
      3352 9132 3353 9134 3353 9135 3356 9135
      3356 9145 3344 9146
TIME...MOT...LOC 0759Z 275DEG 43KT 3363 9216

Goudsward
Local storm report, Mar 31, 3:33 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     HAIL             2 WSW MONTICELLO        33.62N  91.82W
03/31/2021  E1.75 INCH       DREW               AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100547

230
Special weather statement, Mar 31, 4:02 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
402 AM CDT Wed Mar 31 2021

ARZ069-310915-
Drew AR-
402 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DREW COUNTY UNTIL
415 AM CDT...

At 402 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dermott, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dermott...                        Jerome...
Baxter...                         Collins...

LAT...LON 3357 9163 3360 9145 3351 9145 3339 9146
      3339 9162
TIME...MOT...LOC 0902Z 267DEG 45KT 3349 9154

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:53 PM CDTSpecial Weather StatementLZKDesha22 min
Mar 30, 11:21 PM CDTSpecial Weather StatementLZKClark39 min
Mar 30, 11:55 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring35 min
Mar 31, 12:25 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring, Jefferson50 min
Mar 31, 1:08 AM CDTSevere Thunderstorm WarningLZKCleveland, Grant, Jefferson, Lincoln28 min
Mar 31, 1:41 AM CDTSpecial Weather StatementLZKOuachita49 min
Mar 31, 2:21 AM CDTSpecial Weather StatementLZKDesha24 min
Mar 31, 2:59 AM CDTSpecial Weather StatementLZKDrew46 min
Mar 31, 3:14 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew46 min
Mar 31, 3:41 AM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln34 min
Mar 31, 4:02 AM CDTSpecial Weather StatementLZKDrew13 min
Mar 31, 4:17 AM CDTFreeze WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more29 hr
Mar 31, 2:38 PM CDTFreeze WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more24 hr

Nearby

Frost Advisories in Arkansas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.